View Full Version : I'm 18 and feeling really bad about losing my hair.
06-11-2010, 05:09 PM
hi, i'm giuseppe from italy and i'm the only one in my family experiencing hair loss.
i hate when my friends point the fact that i'm balding, i'm thinking about shaving my head and at the age of 25 doing an ht. i need some help, currently i've moved out from my country and have no friends for about 3 months...
i've heard about some things like toppik, like a dust that seem to cover the bald spots. i'm currently using minoxidil 5% but it seem not working much.
is propecia worth a try or should i just shave my shitty hair?
i hate my hair ™, don't feel like seeing my old friends anymore. they'll just laught at me now...
06-11-2010, 05:52 PM
I'd get on propecia if I were you. It looks like you are a diffuse thinner and I think they react, in terms of regrowth, best to propecia. You still have your inital hairline and temple hair so the face is still framed which is some good news. Therefore hopefully if you respond well to the drugs you would have regained a good amount of thickness and look alot better. Combine that with some toppik and you may have a full head of hair! Look into a good thickening shampoo also. It takes a bit of patience and persistence but stay in there! Good luck
06-11-2010, 05:55 PM
I can totally understand how you're feeling. Im 21 and i've got huge temples and im shedding like a cat. It sucks. I'll need to shave the whole shit at the end of this month and im worried of my friends comments too. But thats what friends do. And they will like you no matter how you look.
But i think we just got to hang in there. Get out and be social. Sitting home feeling sorry for oneself will only make the whole thing worse and even more depressing.
If its any consolation, I think a shaved head would look nice on you. You could also consider to start on Propecia if you got the money.
Take care :)
06-12-2010, 05:26 AM
Stay on minoxidil for a 6+ months.
Definitely take propecia.
Get a shampoo that contains 2% ketoconazole.
(speak to a doctor and also educate yourself thoroughly about everything)
06-12-2010, 05:27 AM
If i were you i would shave it off. You look as though you could look good with a shaved head. You also have the benefit of a tanned skin.
I would also use nizoral shampoo. If you decide to use propecia, only use a quarter of a tablet as it has pretty much the same effect as a whole one.
06-12-2010, 05:29 AM
I think shaved would look way worse to be honest. Dermmatch works really good on diffuse thinning like this. From what I have seen on forums diffuse thinners get amazing regrowth - when and if they do - on propecia.
Don't give up.
06-12-2010, 05:30 AM
Do you really want to be messing about with concealers etc?? At 19, i shaved mine off. I would dread to think about going to clubs and bars etc paranoid about whether the concealer looks right.
06-12-2010, 05:33 AM
'keep the hair' is against shaved heads period. Hopefully, others who read this thread will contribute and give their honest opinion.
06-12-2010, 05:37 AM
Your right that I am against the shaved look. When looking at the pictures again it does seem like significant amount of hair has been lost though.
mylifeisruined: If it does look too bad in your opinion then I think shaving it is a good idea. But still use the treatment and perhaps in a few months you will have good enough growth to be able to grow it out. There really is stuff that works man. My regimen is totally working for me. I have far receded temples and started getting diffuse thinning. The diffuse thinner has improved a lot. The places I still had hair improved and are improving. The temples...not so much. The front is definitely improving though and getting thicker.
06-12-2010, 05:43 AM
Keep the hair is right that in certain pics, it does look as though quite a lot has gone. He is also right that it can be retrieved...especially at a young age.
Do yourself a favour and shave it.....then deal with the problem by using niz, and if you feel comfortable about it, propecia.
I personally wouldnt use propecia internally due to the potential health problems.
06-13-2010, 03:34 PM
Shave your head but try propecia and continue on rogaine
06-17-2010, 06:29 PM
I think you could look really good with a shaved head, seriously. You have good colour to your skin and good features for the look, give it a try, it will certainly look better than that patchy look you have going on now, try a number 2 first and keep going until your brave enough to take it all off (it will grow back) if you don't like it.
06-17-2010, 11:13 PM
I agree with JOE-91. I think you’d look better then you think with a shaved head. You’re lucky!